Advertisement

Reactions Weekly

, Volume 1736, Issue 1, pp 143–143 | Cite as

Multiple drugs

Various toxicities and lack of efficacy: case report
Case report
  • 114 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:Drug overdose

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 38-year-old woman developed altered mental status, pulseless electrical activity, cardiogenic shock, vasogenic shock, respiratory failure and asystole due to polypharmacy-overdose including amlodipine, amitriptyline, clonazepam, cyproheptadine, promethazine and montelukast, and exhibited lack of efficacy to treatment with epinephrine, sodium bicarbonate, calcium gluconate, naloxone, norepinephrine, atropine, insulin, lipid emulsion and glucagon [dosages not stated; not all routes stated].

The woman was brought to the emergency department (ED) with poly-substance overdose after her husband found her with several empty pill bottles nearby. The ingestion was estimated to have occurred 3−12 hours before arrival to the ED. Her mental status was altered, so she...

Reference

  1. Chung J, et al. Venoarterial extracorporeal membrane oxygenation for polypharmacy-induced cardiogenic shock and respiratory failure. American Surgeon 84: E483-E484, No. 11, Nov 2018. Available from: URL: https://www.ingentaconnect.com/content/sesc/tas/2018/00000084/00000011/art00016 - USA

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations